Have been taking Lexapro for approx. 6 weeks for anxiety/sever mood swings
As a female, I experienced difficulty trying to achieve an orgasm for about the first 8 weeks on 10mg of Lexapro daily... which of course was extremely frustrating. However, after my body adjusted to the medication, and I "relaxed my attitude" (less personal/mental pressure... "try... and it'll either happen or it won't")... I found I felt less frustration... and was finally able to achieve one. There are still times that I'm unable to orgasm, but find they are more related to my daily stress levels (work and kids), mood and amount of sleep (or lack thereof).
Best wishes and good luck! (persistence does pay off!)
For some reason, the only SSRI I was able take and still have the ability for complete sexual fulfillment was Effexor XR, which I believe is actually a SSNRI. Nothing else gave me that ability. I no longer take that class of medication, but at the time, that was all that worked for me. If after your body adjusts and you are still unfulfilled sexually, don't hesitate to talk to your doctor, as its nothing to be embarassed about. Tell him/her about the problem, and I am sure together you will come up with an answer, and find a solution so you can be both mentally healthy and sexually stimulated. Good Luck!!
I feel for you,I just went through the same thing,and no matter what,i could not have an orgasm,i was freaking out,very concerned,it was a sleeping pill that caused it,and i only took it for two weeks and thats when that side effect occured,i threw them out,and two weeks later still nothing,i thought for sure that it was going to be permanent,but thank god it wasnt,after another two weeks,things were fine,so dont freak out,give it time,and if this still goes on for a long time,maybe talk to your doctor about it,thats what they are there for,and they might switch you on something else,or after your body adjusts to the drug your sex drive may come back. Talk to your doctor,and try not to worry okay? good luck to you and like i said,i feel for you,i just went through this myself,but everything is fine. again good luck:)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Feb 2014 • 6 answers
Posted 19 Feb 2015 • 1 answer
Posted 14 May 2015 • 2 answers
Posted 3 May 2016 • 2 answers
Posted 12 days ago • 1 answer